Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 10, NWS Las Vegas, NV

May 10, 2022Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at May 10, 2022, 1:21 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at May 10, 2022, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2022, 1:21 AM MST (08:21 UTC)
In effect from
May 10, 2022, 12:00 PM MST
Expired
May 10, 2022, 8:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4437 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS85 KVEF 100821
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
121 AM PDT Tue May 10 2022

AZZ101-102-NVZ461>466-102000-
/O.NEW.KVEF.FW.W.0010.220510T1900Z-220511T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
121 AM PDT Tue May 10 2022 /121 AM MST Tue May 10 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM THIS 
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA ...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 8 PM this evening. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. 

* TIMING...This afternoon through this evening. 

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
2 follow-up statements
814 
WWUS85 KVEF 101949
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1249 PM PDT Tue May 10 2022

AZZ101-102-NVZ465-466-111000-
/O.NEW.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
/O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1249 PM PDT Tue May 10 2022 /1249 PM MST Tue May 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST 
ARIZONA AND PART OF SOUTHERN NEVADA...

 ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 
PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR NORTHWEST ARIZONA AND PART OF FAR SOUTHERN NEVADA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM
PDT /8 PM MST/ Wednesday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 465 and 466. 

* TIMING...Through 8 pm PDT/MST this evening. On Wednesday, 10 am
  PDT/MST through 8 pm PDT/MST.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461>464-110300-
/O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
1249 PM PDT Tue May 10 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and
  464.  

* TIMING...Through 8 pm PDT this evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
842 
WWUS85 KVEF 110240
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
740 PM PDT Tue May 10 2022

AZZ101-102-NVZ465-466-110345-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
/O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
740 PM PDT Tue May 10 2022 /740 PM MST Tue May 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA
AND PART OF SOUTHERN NEVADA...


The Red Flag Warning for Tuesday will expire at 8 pm PDT/MST. 

A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ 
to 8 PM PDT /8 PM MST/ Wednesday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 465 and 466. 

* TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. 

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461>464-110345-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
740 PM PDT Tue May 10 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA...

Winds are beginning to come down across the area, with the
majority of sites falling below 20 mph. Thus, the Red Flag 
Warning will be allowed to expire.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 9, 7:13 PM MST, 6 hours 8 minutes earlier.

Area forecast discussion, May 9, 7:13 PM MST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
713 PM PDT Mon May 9 2022

.SYNOPSIS...Breezy afternoons can be expected the next several
days along with a gradual cooling trend as a weather system
settles over the Great Basin. Temperatures through midweek will
average several degrees below normal, but a warming trend will
commence late in the week with well above normal temperatures
returning as high pressure builds across the Southwest.
&&

.UPDATE...A cool and breezy evening is on tap as we remain under the
influence of the trough that brought the strong winds yesterday.
While southwest winds will persist for a few more days, they won't
be as intense as Sunday. The strongest winds will likely come
Wednesday when the base of the trough pivots through. Gusts of 30-40
mph are expected. Cool temperatures will stick around while we
remain under the trough, with highs in the 60's and 70's across the
area. On Thursday, the system finally exits the area, allowing winds
to subside and temperatures to quickly warm up. By the Sunday, high
temperatures will be approaching 100 here in Las Vegas. The above-
normal temperatures stick around into early next week. Updated
forecast package will be out tonight.
&&

.DISCUSSION...Through Early Next Week

Continued breezy conditions are expected at times through Wednesday
as a broad upper level trough slowly shifts through Southwest US.
The pressure gradient through midweek isn't overly impressive, so in
general expecting typical afternoon breezes of generally 20 to 30
MPH Tuesday and Wednesday afternoon. On Tuesday, the best low level
winds will be through southern Nevada and western Arizona, and then
over San Bernardino and Mohave counties on Wednesday. Expect the
strongest wind gusts over those areas each afternoon, where gusts to
around 35 MPH are possible.

The main upper level system finally swings through on Wednesday.
There is a chance for showers as the center of the low moves through
the Southern Great Basin Wednesday afternoon, with the best chances
being in the orographically enhanced terrain of the Sierra and
Esmeralda County. Even in the higher terrain, very little
precipitation will actually make it to the surface as there is a
significant amount of dry air near the surface, so precipitation
impacts will be minimal. With  the cold core moving overhead,
Wednesday will be the coldest day of the period with high
temperatures running 15 to almost 20 degrees below normal.

After Wednesday, the pattern will quickly transition back to a West
Coast ridge. This is good news for anyone tired of the the gusty
winds as winds are expected to be light under the building high
pressure. However, it will also bring a rapid warm up to the
Southwest US with potentially impactful temperatures possible for the
second half of the weekend and early next week. Long range models do
differ on the strength of the high, with the GEFS showing lower
anomalously heights over the region compared to the ECMWF ENS. High
confidence that temperatures will warm Thursday through early next
week, but only moderate confidence in how warm it will get and what
impacts that will bring. Stay tuned!
&&

.FIRE WEATHER...Breezy afternoon winds are expected again Tuesday
and Wednesday. On Tuesday, while RH values will be 15% or less
across the region, afternoon winds will be marginal for critical
fire conditions to develop in areas where fuels are favorable.
Northern Lincoln County could see a period of high fire danger
Tuesday afternoon briefly, otherwise conditions are spotty across
the rest of the area. Wednesday will have similar issues
especially as moisture increases slightly ahead of an incoming
system. Best potential for critical fire conditions Wednesday
would be in Mohave County. After Wednesday, the winds finally
diminish and thus the fire danger wanes the rest of the week.
&&

.AVIATION...For Harry Reid...Light and variable or easterly
wind up to 8 kts expected through 21Z. After 21Z, southwest winds
will pick up with gusts around 25 kts. Moderate confidence, but am
expecting elevated gusts to 20 kts at times overnight. Otherwise,
another round of gusty southwest winds develops Tuesday afternoon.
SCT-BKN high clouds expected into Tuesday evening.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...With an area of low pressure to our west,
gusty southwest-west wind regime will continue across the southern
Great Basin and Mojave Desert through mid-week. Highest gusts of 25-
35 kts will impact terminals in the Mojave Desert. Patchy blowing
dust possible but don't foresee significant reductions in
visibility. Generally SCT-BKN high clouds over the area. The
exception will be around northern Inyo and Esmeralda Counties where
lower clouds between 100-120 kft are possible.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Woods
DISCUSSION/FIRE WEATHER...Nickerson
AVIATION...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:49 PM MSTRed Flag WarningVEFMohave31 hr
May 10, 1:10 PM MSTWind AdvisoryVEFMohave31 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.